Jump to content
CrazyBoards.org

klonopin


Recommended Posts

I have been taking klonopin for a few years and sometimes not every day, but for the past few weeks I have. 

I want to stop taking it now though as I think that it would be best to try out the lexapro that this pdoc wants me to.

I never knoew of all these discontinuation problems until today really, so any ideas?  I have .5mg up to 4 times a day, but mostly I take one a day and then 1 to 2 a night.  any ideas?

Link to comment
Share on other sites

I've cut my Klonopin down from 3 mg./day to 0.5 mg./day in the past year. I would most probably try dropping 0.5 mg. during the day first. If you drop any at night you will probably not sleep as well and that could lead to extra anxiety during the day. As you know, Klonopin has a long half-life so even though you don't take any in the day it is still very much in your system from the night before.

Just my 2 cents.

Link to comment
Share on other sites

so are you just getting off it entirely?  I wonder if it is as bad getting off as people have said out on the net?

I have gone days without taking it, but I have had it PRN since like 99.  So that is quite a while and some days didn't take any, others took 3 or 4, others, like 1 pill.

so I wonder how I will do.  I started tonight, so I took .25 and will try to do that like twice a day to 3 times a day for the next 2 weeks and see what the pdoc says about it.

I've cut my Klonopin down from 3 mg./day to 0.5 mg./day in the past year. I would most probably try dropping 0.5 mg. during the day first. If you drop any at night you will probably not sleep as well and that could lead to extra anxiety during the day. As you know, Klonopin has a long half-life so even though you don't take any in the day it is still very much in your system from the night before.

Just my 2 cents.

<{POST_SNAPBACK}>

Link to comment
Share on other sites

;) You're getting off of it??? I'm trying desperately to find a way to convince my docs to keep me on it. It's the only way I feel half normal...But my suggestions is very slowly

Take care and best of luck

Link to comment
Share on other sites

You really have two options.

1) A slow taper.  That would involve gradually reducing the dose over time, say cutting down by .25mg per week or something like that.  Some people can handle faster, but slow and steady is recommended.

2) Changing to diazepam (valium) and then once stable slowly reducing the dose of that. It is well known that valium is much easier to discontinue than the other benzos.

Discuss these options with your dr - its always best to discontinue benzos under medical supervision as there are sometimes (though not always) complications. 

Link to comment
Share on other sites

My doctor wants me off of Klonopin too, now that he found out about my drug withdrawl.  I'm scared as hell!

But when he wrote me a refill, he gave me a total of three months worth, guess he's not in too big of a hurry yet, but still, that scares me.  After what happened to me with the drug withdrawl, I certainly don't want to go through that hell again!

Link to comment
Share on other sites

referring to the "safe tapering" topic pinned to the top of this board, and dear chimpmaster's post, i'd just like to add the following.

i just switched from klonopin to valium in part because it's much smoother coverage for me and also for an eventual taper. some good folks here suggested that i might find that the equivalency chart won't work and they were right.    i need much LESS valium than the chart would suggest.    i was on 3.5 mg klonopin/day and 10mg valium/night which would supposedly "equal" a whopping 80mg valium/day.    but i'm doing just right on 30mg/day.

as soon as a few scary things clear up in my life, and since therapy is going well, i'll probably soon step down 2.5 mg (1/2 pill) every week or two. just my two cents.

best of luck and aloha.

Link to comment
Share on other sites

I had to go off of Klonopin very slowly.  It just makes things easier.  Your brain gets so used to GABA being released by the benzo that it needs time to catch up.  And my brain is very slow in that regard.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...